I have been on Trintellix for 3 weeks and am not sure if I should continue. This drug makes me feel, nauseas, spaced out, itchy and I have very soft motions bordering on diarrhoea. I haven't had a continuous nights sleep for over two weeks. I am due to see my GP on Wednesday but I am thinking of asking to stop this drug. I have previously taken venlafaxine for over twenty years, it was very difficult to get off it but I am beginning to think I will have to restart it, trouble is it hasnt worked well since being available as a generic
Nausea is a common side effect listed in the manufacturer website of Trintellix. They have a warning of getting "Serotonin syndrome" as well, and thus they strongly advise the patient has to be observed closely for clinical worsening for taking this Rx. Consult with your doctor since it's not working for you and cause you side effects.
Hi, Ggpam! Side effects from this type of medications generally resolve over a few weeks, but sometimes persist longer. Have you been seeing any signs of improvement despite the side effects?
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
Long term use of an antidepressant can often result in "poop out" where the drug just gradually stops working which may have been the cause of your venlafaxine failure.
It's good that you're seeing your doctor... describe your situation completely and then discuss whether or not to continue the Trintellix.
Best regards and best of luck to you! Wildcat
Ggpam. I started taking 20 mg Trintellix 3-4 months ago for MDD. Nausea lasted @ 2 weeks, then the depression episodes stopped. I thought I had found my miracle drug. But about 3 weeks ago I developed serious balance and coordination issues, then dizziness, itching, headaches and fatigue. Psych started me on trazodone and reduced Trintellix to 10 mg . I believe I have to get off the Trintellix, asap and today is first day I have felt a little better , but having an impossible time waking up in am. I think that is the effects from the trazodone. Anyone know anything about combining these two meds? I really don’t know what to do any more but really don’t think I can handle the return of any depression. Rose2
Same thing happened to me. I stopped taking it. In on Effexor Dr 150 mg now. Feel great
- Trintellix Information for Consumers
- Trintellix Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trintellix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Dec 2017 • 5 answers
Updated 16 hours ago • 17 answers
Updated 10 Dec 2018 • 3 answers
Updated 22 Jul 2018 • 2 answers
Updated 3 Feb 2019 • 3 answers